Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 17, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Apr 19, 2019, 1:30 PM EDT for Lake County, Orange County, Volusia County, Florida. It was in force for 60 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2019, 1:30 PM EDT (17:30 UTC)
- Expired
- Apr 19, 2019, 2:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lake County, FL, Orange County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 127 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 1:53 PM EDT | TSTM WND GST 50 | 5 Se Eustis, FL | CWOP SITE MEASURES WIND GUST OF 43KT/50MPH |
| Apr 19, 2:01 PM EDT | TSTM WND GST 52 | Leesburg Airport, FL | KLEE ASOS MEASURES WIND GUST OF 45KT/52MPH FROM WSW |
| Apr 19, 2:04 PM EDT | TSTM WND DMG | 5 Ssw Howey In The Hill, FL | FDOT REPORTS TREE DOWN BLOCKING SB LANE OF FL TURNPIKE AT MM 285 NEAR HOWEY IN THE HILLS. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 5.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 324 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.7
The text
As transmitted.
528
WUUS52 KMLB 191730
SVRMLB
FLC069-095-127-191830-
/O.NEW.KMLB.SV.W.0017.190419T1730Z-190419T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
130 PM EDT Fri Apr 19 2019
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Lake County in east central Florida...
Northwestern Orange County in east central Florida...
Northwestern Volusia County in east central Florida...
* Until 230 PM EDT.
* At 128 PM EDT, severe thunderstorms were located along a line
extending from Ocala south to Tarrytown in southern Sumter County,
moving northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Apopka, Ocoee, Winter Garden, Leesburg and Eustis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Melbourne.
&&
LAT...LON 2896 8195 2896 8166 2905 8166 2906 8164
2928 8164 2932 8168 2940 8142 2926 8142
2926 8133 2925 8132 2889 8135 2883 8142
2875 8141 2871 8146 2864 8146 2835 8166
2835 8179 2836 8179 2835 8196
TIME...MOT...LOC 1728Z 239DEG 33KT 2913 8193 2878 8210 2839 8231
HAIL...<.75IN
WIND...60MPH
$$
Rodriguez1 follow-up statement
714
WWUS52 KMLB 191751
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
151 PM EDT Fri Apr 19 2019
FLC069-095-127-191830-
/O.CON.KMLB.SV.W.0017.000000T0000Z-190419T1830Z/
Lake FL-Orange FL-Volusia FL-
151 PM EDT Fri Apr 19 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR LAKE...NORTHWESTERN ORANGE AND NORTHWESTERN VOLUSIA COUNTIES...
At 149 PM EDT, severe thunderstorms were located along a line
extending from Lake George to Eustis to near Mascotte, moving
northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Apopka, Ocoee, Winter Garden, Leesburg and Eustis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Melbourne.
&&
LAT...LON 2896 8195 2896 8166 2905 8166 2906 8164
2928 8164 2932 8168 2940 8142 2926 8142
2926 8133 2925 8132 2889 8135 2883 8142
2875 8141 2871 8146 2864 8146 2835 8166
2835 8179 2836 8179 2835 8196
TIME...MOT...LOC 1749Z 228DEG 39KT 2908 8161 2885 8171 2864 8187
HAIL...<.75IN
WIND...60MPH
$$
RodriguezWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 9:47 AM EDT, 3 hours 43 minutes earlier.
Area forecast discussion, Apr 19, 9:47 AM EDT, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
947 AM EDT Fri Apr 19 2019
.UPDATE...
...Very Windy Today With Strong to Severe Storms Expected...
...Atlantic Boating Conditions Will Become Quite Hazardous...
Only minor tweaks in the timing with the forecast regarding
strong to severe squall line set to move across east central
Florida this afternoon and evening. The line, as of 930 am,
extends from just east of the Tallahassee area into the eastern
Gulf of Mexico and is rapidly moving east. Latest hi-res guidance
is a bit behind to where the line is currently on radar, and
arrival time has been adjusted ahead by an hour or so. Current
forecast has the line crossing Lake county into northwestern
Volusia county between 1 and 4 PM, the Interstate 4 corridor
between 2 and 6 PM and between 4 and 9 PM south of the I-4
corridor. With the speed of the line there is a chance arrival
times could be even slightly earlier. The main hazard associated
with this line is still expected to be damaging wind gusts to 60
mph and torrential downpours. The threat for tornadoes and hail
is not zero but appears to be very low.
Preceding the squall line, it will be windy and very warm with
strong southerly winds of 25 to 30 mph with occasional gusts to 35
to 40 mph. With such strong lift in place scattered showers and a
few storms will remain possible out ahead of the squall line. Max
temps will reach the mid to upper 80s.
&&
.AVIATION...
Very strong southerly flow will produce winds of 20-25 kts today
with gusts of 30-35 kts. This will precede a line of strong to
severe storms rapidly moving across the areas this afternoon and
evening with gusts of 40 to 50 kts possible in the strong to
severe storms. IFR visibilities are also expected, but these
visibilities are expected to be only an hour or so in duration due
to the rapid movement of the line. After the squall line moves
through, a period of light to moderate rainfall can be expected
before chances gradually diminish from NW to SE overnight tonight.
&&
.MARINE...
Today-tonight (previous)...The wind/seas forecast remains pretty
much identical to what has been carried for a couple days now.
Strong SCA level winds/seas over the entire MAOR will elevate to
near-Gale conditions beyond 20NM, with frequent gusts to gale
force expected through early evening. Winds/seas will start to
wane as flow veers behind a band of strong-severe storms which
will cross the Atlantic at 45-55KT later today. All marine
interests should remain alert for storms approaching rapidly from
the west this afternoon/early evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 86 56 75 49 / 90 30 10 0
MCO 86 59 76 52 / 90 30 10 0
MLB 90 60 79 52 / 90 50 10 0
VRB 90 60 78 51 / 80 60 10 0
LEE 84 56 75 52 / 90 20 20 0
SFB 87 56 76 51 / 90 30 10 0
ORL 85 59 76 54 / 90 30 10 0
FPR 90 61 79 50 / 80 60 10 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 8 PM EDT this evening for Coastal Volusia-
Indian River-Inland Volusia-Martin-Northern Brevard-
Northern Lake-Okeechobee-Orange-Osceola-Seminole-Southern
Brevard-Southern Lake-St. Lucie.
AM...Small Craft Advisory until 4 AM EDT Saturday for Flagler Beach
to Volusia-Brevard County Line 0-20 nm-Sebastian Inlet to
Jupiter Inlet 0-20 nm-Volusia-Brevard County Line to
Sebastian Inlet 0-20 nm.
Small Craft Advisory until 10 AM EDT this morning for Flagler
Beach to Volusia-Brevard County Line 20-60 nm-Sebastian
Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard County Line
to Sebastian Inlet 20-60 nm.
Small Craft Advisory from 10 PM this evening to 4 PM EDT
Saturday for Flagler Beach to Volusia-Brevard County Line
20-60 nm-Sebastian Inlet to Jupiter Inlet 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm.
Gale Warning until 10 PM EDT this evening for Flagler Beach to
Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
Sebastian Inlet 20-60 nm.
&&
Combs/Volkmer/Smith/RodriguezHazardous weather outlook, Apr 19, 8:14 AM EDT, 5 hours 16 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Melbourne FL 814 AM EDT Fri Apr 19 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-200000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 814 AM EDT Fri Apr 19 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .HIGH WIND IMPACT... Strong southerly winds ahead of an approaching strong cold front will increase to between 25 and 30 mph today, occasionally gusting between 35 and 40 mph, especially during the afternoon, as they become more southwesterly. This will make for hazardous conditions on area lakes and the Intracoastal Waterway. It will also make driving difficult in open areas along east-west roads and especially causeways. A Wind Advisory will be in effect from 10 AM through sunset. Make sure you secure any loose objects that may blow around in the strong and gusty winds today. .THUNDERSTORM IMPACT... A fast moving squall line containing a band of numerous showers and strong to severe lightning storms will approach east central Florida today. The band is expected to cross Lake and Volusia counties between 2 and 4 PM, the Interstate 4 corridor between 3 and 6 PM and between 5 and 10 PM south of the I-4 corridor. In addition, scattered storms are expected to develop and impact east central Florida throughout the afternoon, prior to the arrival of the main band. Storm motion today will be extremely fast, toward the northeast at 50 to 60 mph. Today's storms could produce damaging wind gusts in excess of 60 mph, frequent cloud to ground lightning, torrential downpours, and small hail. One or two tornadoes could also occur. Residents should monitor their local TV and radio stations, or listen to NOAA weather radio for the latest weather information. Be prepared to act to protect life and property should any severe weather watches or warnings be issued. Move indoors away from windows should storms approach your area. .MARINE THUNDERSTORM GUST IMPACT... Today's storms will also impact area lakes with a high potential for wind gusts of 35 knots or greater, cloud to water lightning strikes, and low visibility in torrential rain and squalls. Isolated waterspouts will also be possible over the intracoastal and near shore Atlantic. Be on the lookout for storms approaching rapidly from the southwest or west today. .WIND AND SEA IMPACT... A Gale Warning will go into effect this morning for the local Atlantic waters beyond 20 nautical offshore. Strong winds up to around 30 knots with frequent gusts to gale force are expected. Seas will build up to around 10 feet, or possibly a little higher in the Gulf Stream. A Small Craft Advisory remains in effect for out to 20 nautical miles. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Winds and seas will remain hazardous over the Atlantic through Saturday afternoon, especially beyond 20 nautical miles. Fire Weather conditions will become elevated this weekend into early next week as cooler and much drier air takes hold over east central Florida. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather and self activate if needed. Cristaldi
In the hours before
Special weather statement, Apr 19, 12:25 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1225 PM EDT Fri Apr 19 2019
FLZ041-044-045-144-191715-
Northern Lake County FL-Orange FL-Inland Volusia FL-
Southern Lake County FL-
1225 PM EDT Fri Apr 19 2019
...A LINE OF STRONG TO SEVERE STORMS WILL APPROACH LAKE COUNTY AND
AREAS WEST OF INTERSTATE 4 AFTER 100 PM EDT...
At 1220 PM EDT, NWS Meteorologists were tracking strong to severe
thunderstorms along a line from Gainesville south to Tampa, moving
northeast at 60 mph. These severe storms are producing wind gusts to
60 mph, and numerous reports of wind damage have been received
across parts of north central and west central Florida. Residents
and visitors in Lake County and across the Orlando Metro area should
prepare for the approaching severe weather in the next hour. If a
severe weather warning is issued for your area, take immediate
action by seeking shelter inside a sturdy building away from
exterior walls and windows.
Locations impacted include...
Leesburg, Clermont, Apopka, Ocoee, Winter Garden, and DeLand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Melbourne.
&&
LAT...LON 2896 8195 2896 8166 2905 8166 2906 8164
2928 8164 2932 8168 2940 8142 2926 8142
2926 8123 2889 8135 2883 8142 2873 8143
2871 8146 2864 8146 2835 8156 2836 8196
TIME...MOT...LOC 1620Z 241DEG 29KT 2908 8256 2844 8285
RodriguezSpecial weather statement, Apr 19, 12:54 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1254 PM EDT Fri Apr 19 2019
FLZ053-058-191745-
Okeechobee FL-Osceola FL-
1254 PM EDT Fri Apr 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OKEECHOBEE AND OSCEOLA
COUNTIES UNTIL 145 PM EDT...
At 1252 PM EDT, Doppler radar was tracking numerous strong
thunderstorms developing along a line from Kissimmee Prairie
Preserve north to Haines City, moving northeast at 50 mph.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm. These storms may also intensify as they move quickly to
the northeast.
Locations impacted include...
Kissimmee, Saint Cloud, Bay Lake, Celebration and Lake Marian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2835 8087 2779 8088 2762 8085 2739 8112
2753 8121 2760 8114 2771 8115 2783 8122
2786 8130 2792 8131 2806 8146 2801 8138
2808 8135 2809 8145 2814 8146 2814 8152
2826 8156 2826 8166 2835 8166
TIME...MOT...LOC 1652Z 209DEG 40KT 2767 8110
RodriguezSpecial weather statement, Apr 19, 1:20 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Melbourne FL
120 PM EDT Fri Apr 19 2019
FLZ041-044>046-144-191845-
Northern Lake County FL-Orange FL-Seminole FL-Inland Volusia FL-
Southern Lake County FL-
120 PM EDT Fri Apr 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR SEMINOLE...LAKE...ORANGE AND
WESTERN VOLUSIA COUNTIES UNTIL 245 PM EDT...
At 117 PM EDT, Doppler radar was tracking numerous developing strong
thunderstorm from Ocala south to Tampa, moving northeast at 60 mph.
Some of these storms may become severe and produce wind gusts to 60
mph. Already, numerous reports of wind damage have been received
across parts of north central and west central Florida. Residents
and visitors in Lake, Seminole, Orange, and western Volusia County
should prepare for these storms to impact their area in the next one
to two hours. If a severe thunderstorm warning is issued, take
immediate action by seeking shelter inside a sturdy building away
from exterior walls and windows.
Locations impacted include...
Orlando, Deltona, DeLand, Sanford and Apopka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2896 8195 2896 8166 2928 8164 2932 8168
2940 8142 2926 8142 2926 8115 2879 8097
2861 8097 2856 8093 2853 8094 2850 8088
2843 8090 2835 8086 2835 8179 2836 8179
2835 8196
TIME...MOT...LOC 1717Z 210DEG 57KT 2880 8191
RodriguezThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 11:29 PM EDT | Special Weather Statement | MLB | Volusia | 61 min |
| Apr 19, 3:55 AM EDT | Wind Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 16 hr |
| Apr 19, 12:25 PM EDT | Special Weather Statement | MLB | Lake | 50 min |
| Apr 19, 12:54 PM EDT | Special Weather Statement | MLB | Osceola | 51 min |
| Apr 19, 1:20 PM EDT | Special Weather Statement | MLB | Lake, Orange, Seminole, Volusia | 85 min |
| Apr 19, 1:32 PM EDT | Special Marine Warning | MLB | 3 hr | |
| Apr 19, 1:33 PM EDT | Special Weather Statement | MLB | Brevard | 57 min |
| Apr 19, 2:29 PM EDT | Special Weather Statement | MLB | Indian River, Martin, Saint Lucie | 61 min |
| Apr 19, 2:32 PM EDT | Special Weather Statement | MLB | Volusia | 43 min |
| Apr 19, 2:37 PM EDT | Severe Thunderstorm Warning | MLB | Indian River, Saint Lucie | 38 min |
| Apr 19, 3:12 PM EDT | Severe Thunderstorm Warning | MLB | Saint Lucie | 18 min |
| Apr 19, 3:14 PM EDT | Special Weather Statement | MLB | Orange, Osceola | 31 min |
| Apr 19, 3:37 PM EDT | Special Marine Warning | MLB | 53 min | |
| Apr 19, 3:48 PM EDT | Special Weather Statement | MLB | Orange, Seminole | 42 min |
| Apr 19, 4:00 PM EDT | Special Weather Statement | MLB | Osceola | 45 min |
| Apr 19, 4:12 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Seminole, Volusia | 33 min |
| Apr 19, 4:22 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 23 min |
| Apr 19, 4:27 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Apr 19, 4:47 PM EDT | Special Weather Statement | MLB | Brevard, Osceola | 28 min |
| Apr 19, 4:59 PM EDT | Special Weather Statement | MLB | Indian River, Okeechobee | 31 min |
| Apr 19, 5:14 PM EDT | Special Weather Statement | MLB | Brevard | 31 min |
| Apr 19, 5:30 PM EDT | Special Weather Statement | MLB | Indian River, Okeechobee, Saint Lucie | 60 min |
| Apr 19, 6:46 PM EDT | Special Weather Statement | MLB | Martin, Saint Lucie | 59 min |
| Apr 19, 7:05 PM EDT | Special Marine Warning | MLB | 55 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.